• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

High as a kite

T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
ok i have had depression and anxiety for years. was in hospital 07 for 4 months with suicidal stuff.

For the past 3 weeks i have become increasingly excitable. i feel v happy, and now to the point where im beginning to think i want to fly, run, speed, anywhere, shop till i drop, sex mad!!!, and just want to socialise.

My cpn who i still see once a fortnite happened to be with me yesterday when i went extremely high, tryd to get away out of the house, just to run! then had hallucinations.

this is all new to me, but obviously in hosp met bi polars so had an idea what was going on. they are saying hypomania.

thing is im getting it again today as the day wears on, always gets worse, but i love it. i feel brill when i m like that, like myself, think im pretty, and want to have sex so much.

they gave me anti pyscotics but havnt taken as they make me come down and i want to stay up. love it.

is it ok to leave off the meds and let it run it s course. i hate the meds they make me v angry and feel like hitting out at people when i have to take them

any advice is great as im all alone on this one, friends are avoiding me i think:drool:
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
i am seeing stuff too today, nothing scary like i had with my depression, just shadows, like i have someone with me,but can never quite get my eyes to move quick enough to see who it is. they said with hypomania you dont get hallucinations. it is hallucinations isnt it. there is nothing really there. the walls are real they are not liquid, my children are real, they are alive, they are not copies. my cpn wont tell me i dont think. im beginning to think i dont trust her so much. hmmmm. im not sure about much, but i am feeling v happy so it should all be ok.
 
T

Twylight

Guest
Hi Toona, it sound as if your having a 'Drugs holiday' and i'm pleased your enjoying it.
But I wouldn't leave out the ant-psychotics for too long
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
thanks for replying. i have taken all my meds i normally take except they have stopped my anti depressant cause they said it is making me high. this is my first ever episode of mania. i just dont know why at the age of 33 i am having it. they gave me 2 chlopromazine last nite so i slept and have told me to pick up prescription today for more, but i hate them, i feel like a zombie on them, hungover. and why would i want to feel like that. i know i should take them, i will soon, but i wonder is this the start of me having this? or just a one off? im just confused. and they said they will be coming in every day to see me incase i go worse but why is it happening now??? does this mean i have bi polar or just depression with hypomania, im confused.

im also blethering too. sorry i cant help it.:oops:

my hubby keeps laughing cause im so full of beans. he has never seen me like this x:)
 
T

Twylight

Guest
Chlorpromazine is the most powerfull Major Tranquilliser there is, and I hate it too
There's a lot of less devastating medication available now
Have you tried anything else
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
they said it was easier to stick with it as i took it at nite for nitemares when i was at my worst depressed. i really hate it and the fact that it makes me aggressive when i have to small kids is the pits.

im glad you told me that tho as i will ask for something else.

i am finding that im up and down always hyper but sometimes hysterical. god im getting tired now. not slept proper for a week
 
D

Dollit

Guest
A diagnosis of bipolar (and hypomania is also known as Bipolar II) shows a distinct pattern of lows followed by highs followed by lows. An antidepressant does make the highs higher which in turn make the lows lower.

The medication they're giving you is to cut short the high which, if left to run it's course, can have a devastating effect. It can cause serious health problems if mania isn't brought under control.

Take what they give you to get you down - I know from personal experience that you will get to a point where it's not nice at all - then when you're in a better place ask to set up an Advance Care Directive in case it happens again. This gives you and your family guidelines which your medics will also adhere to.
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Sorry to post so much when i have hardly been on here long.
Thanks for replying.
I am just gonna get kids to bed and take the pills.

I had the docs on the phone saying that my thyroid level seems to be back to near normal so they are ruling that out as a cause. now im worried. the cpn and my pysc said they were sure it was the thyroid.
i have got upset all of a sudden, from feeling so high, i feel agitated. i know you guys arnt doctors but is there a trigger for mania? i am starting to feel really scared. i thot it was all cause of my overactive thyroid and now i just have nothing to grasp onto.

being in hospital is coming flooding back, feeling like there was on ly one way to go.

ok have to stay positive. dont know what to be doing. cant watch tv or read, and they wont let me out of the bloody house.

thanks for your replies i really appreciate it.

and sorry for being so ignorant of this illness, i feel rude:)
 
D

Dollit

Guest
Do not apologise for lack of knowledge about something that's just happened.

And underactive thyroid can cause bouts of mania by releasing large amounts of hormones into the blood stream. If it's not that then it's really a blessing, it means that your thyroid is healthy and that really is a good thing.

The agitation is part of the mania - remember I said you can get to a point where mania isn't good?

It depends on the individual but there can be things that make you more disposed to highs than other things.

I know it's hard when you've got such a huge amount of energy buzzing around and time passes so slowly it feels like it's stopped but try and remember that this will pass.
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Thank you so much. My hubby has just fallen out with me, i think he is freaked out. He has seen me sad. but says this is a bit mental. i dont even see that im that different appart from talking lots.
 
D

Dollit

Guest
It's difficult to assess the change in yourself even when you're experienced at spotting changes so right now your behaviour won't seem much different to you but to your husband it's like he's with a different person.

I feel sometimes that I'm several people living in the same mind. I hate the clingy one and I could kill the thoughtless mouthy one but unfortunately they're all me.

What helped me understand was that if you think of yourself as a specimen and bipolar disorder as a magnifying glass moving over you then parts of you will be sharply focussed and others blurry. The sharply focussed parts tend to be the personality traits that bipolar distorts when we're in one extreme or another.
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Hi Toona,
I am so sorry to hear that you are experiencing this. I've had mental health problems since I was 17. So that is 21 years. I was diagnosed with Bipolar whilst living in the states. Then lost it and only got the dx again in 2005 when I became extremely manic.
I became very interested in sex and did the most crazy and dangerous and out of character things. Up until 2005, I was in and out of hospital several times a year for months at a time. Since being put on medications for Bipolar, I am now out of hospital for 3 years.
The first of my drugs for Bipolar that I was put on was seroquel. i was way over-sedated. I could hardly function. I did finally get used to it somewhat.
Dollit is correct in saying about mania often can become bad. The irritability is horrible. Things we can get up to when high can be very dangerous or we can be taken advantage of as we lack good judgement when high. That's what landed me in hospital last time. Bipolar manias or highs can be dangerous.
I hope you start to feel better soon.
Jacqui x
 
Top